Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 37, NWS Midland/Odessa, TX

May 6, 202223 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at May 6, 2022, 2:53 AM CDT for 23 counties in Texas; 5 counties in New Mexico. It took effect at May 7, 2022, 1:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2022, 2:53 AM CDT (07:53 UTC)
In effect from
May 7, 2022, 1:00 PM CDT
Expired
May 7, 2022, 9:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX
All 28 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:05 PM CDTNON-TSTM WND GST 69Pine Springs, TXWIND GUST MEASURED AT THE PINE SPRINGS WEST TEXAS MESONET STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4392 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS84 KMAF 060753
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
253 AM CDT Fri May 6 2022

...RED FLAG WARNING NOW IN EFFECT SATURDAY FROM 1 PM CDT/12 PM 
MDT SATURDAY AFTERNOON TO 9 PM CDT/8 PM MDT SATURDAY EVENING FOR 
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE 
PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>274-276>278-
062100-
/O.UPG.KMAF.FW.A.0034.220507T1800Z-220508T0200Z/
/O.NEW.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
253 AM CDT Fri May 6 2022 /153 AM MDT Fri May 6 2022/

...RED FLAG WARNING NOW IN EFFECT SATURDAY FROM 1 PM CDT/12 PM 
MDT SATURDAY AFTERNOON TO 9 PM CDT/8 PM MDT SATURDAY EVENING FOR 
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE 
PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento 
  Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, 
  Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and 
  Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern 
  Culberson County, Reeves County Plains, Marfa Plateau, Davis 
  Mountains and Davis Mountains Foothills.

* TIMING...Saturday afternoon and evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
4 follow-up statements
434 
WWUS84 KMAF 061917
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
217 PM CDT Fri May 6 2022

...RED FLAG WARNING NOW IN EFFECT SATURDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE 
PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
071100-
/O.NEW.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/
/O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
217 PM CDT Fri May 6 2022 /117 PM MDT Fri May 6 2022/

...RED FLAG WARNING NOW IN EFFECT SATURDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE 
PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS...

* AFFECTED AREA...Much of southeast New Mexico and west Texas.

* TIMING...Saturday afternoon and evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph with
  higher winds in the mountains.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...6 to 8 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ069-070-071100-
/O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/
Upton-Reagan-
217 PM CDT Fri May 6 2022

...RED FLAG WARNING NOW IN EFFECT SATURDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

* AFFECTED AREA...Upton and Reagan.

* TIMING...Saturday afternoon and evening.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
770 
WWUS84 KMAF 070756
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
256 AM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND 
EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE 
TRANS PECOS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
072100-
/O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/
/O.CON.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
256 AM CDT Sat May 7 2022 /156 AM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT/ NOON MDT THIS
AFTERNOON TO 9 PM CDT/ 8 PM MDT THIS EVENING FOR RELATIVE 
HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO
EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, 
THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND 
EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE 
TRANS PECOS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Pecos, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Marfa Plateau, Davis Mountains 
  and Davis Mountains Foothills.

* TIMING...This afternoon and evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* RFTI...6 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ069-070-072100-
/O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/
Upton-Reagan-
256 AM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
UPTON AND REAGAN COUNTIES...

* AFFECTED AREA...Upton and Reagan.

* TIMING...This afternoon and evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
186 
WWUS84 KMAF 071857
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
157 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO,
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS
PECOS...

...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
081145-
/O.UPG.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/
/O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
/O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
157 PM CDT Sat May 7 2022 /1257 PM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO,
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS
PECOS...

...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

* AFFECTED AREA...All of southeast New Mexico and much of west
  Texas.

* TIMING...This afternoon and evening. Sunday afternoon and
  evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph and
  stronger in the mountains.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...5 to 8 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ275-279-081145-
/O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
157 PM CDT Sat May 7 2022

...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...Sunday afternoon and evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-080200-
/O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
Upton-Reagan-
157 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR
MORE, AND HIGH TO EXTREME FIRE DANGER FOR UPTON AND REAGAN
COUNTIES...

* AFFECTED AREA...Upton and Reagan.

* TIMING...This afternoon and evening.

* WINDS...West 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
544 
WWUS84 KMAF 080221
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
921 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
090200-
/O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
/O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
921 PM CDT Sat May 7 2022 /821 PM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Pecos, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Marfa Plateau, Davis Mountains 
  and Davis Mountains Foothills.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/
  Sunday.

* WINDS...Southwest 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-080330-
/O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
Upton-Reagan-
921 PM CDT Sat May 7 2022

...RED FLAG WARNING HAS EXPIRED...

Red Flag conditions have ended.

$$

TXZ275-279-090200-
/O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
921 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH
OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...From 10 AM TO 9 PM CDT Sunday.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 12:27 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 6, 12:27 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1227 AM CDT Fri May 6 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Fri May 6 2022

VFR conditions and clear skies will prevail the next 24 hours.
Winds overnight will be light and out of the south-southwest for
most terminals except CNM, where terrain influences will dominate
late overnight. CNM, HOB, and MAF have the best chance to see
intermittent gusts tomorrow afternoon, but should diminish around
sunset.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 247 PM CDT Thu May 5 2022

It was a pleasant morning in the 50s thanks to a cold front that
pushed through much of the region overnight. This front will
continue to push south through the day, keeping highs this afternoon
near normal in the 80s. An upper level trough which brought severe
weather to our eastern CWA yesterday will move across Oklahoma and
Kansas today, bringing potential severe storms to our east. We seem
to have reached the end of our precipitation chances for the next
several days as upper ridging will usher in warmer and and very dry
conditions. Warm downsloping westerly winds on Friday will shoot
temperatures into the upper 90s, around 10 degrees above normal. Dew
points in the teens across the west will produce humidity in the
single digits, as low as 3%. Unfortunately, with these warmer,
drier, and windier conditions, fire weather concerns will be
increasing through the weekend. Please see the fire weather
discussion for more details.

&&

.LONG TERM...
(Saturday through  Wednesday)
Issued at 247 PM CDT Thu May 5 2022

On Saturday have a ridge extending from Mexico up across TX with a
trough over the West Coast states.  Trough expands all the way to
the plains on Sunday as the ridge is displaced eastward.  A pair of
lows will rotate down the OR/CA Coast Monday and Tuesday then begin
to swing east Wednesday moving across the Great Basin by Thursday
morning.

Temps will be unseasonably hot on Saturday with highs in the 100s
for the Permian Basin, Trans Pecos, portions of SE NM, and along
the Rio Grande. MAF will be near record high Saturday but should
be a degree or two short. Sunday will still be hot but a couple
degrees lower as ridge begins to move east. Temperatures will
continue to slowly fall with highs in the mid 90s by mid week.
Lows mainly in the 60s.

Not much rain chances but still a slight chance of storms
Tuesday and Wednesday as an upper trough approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               97  61 102  69 /   0   0   0   0
Carlsbad                 95  61 101  64 /   0   0   0   0
Dryden                  100  65 106  72 /   0   0   0   0
Fort Stockton            97  65 103  68 /   0   0   0   0
Guadalupe Pass           88  63  93  63 /   0   0   0   0
Hobbs                    93  57  99  63 /   0   0   0   0
Marfa                    91  51  95  53 /   0   0   0   0
Midland Intl Airport     96  61 102  68 /   0   0   0   0
Odessa                   95  62 102  69 /   0   0   0   0
Wink                     98  57 104  64 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday afternoon through Saturday
     evening for Andrews-Borden-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Marfa
     Plateau-Martin-Midland-Mitchell-Pecos-Reagan-Reeves County
     Plains-Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

NM...Fire Weather Watch from Saturday afternoon through Saturday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

&&

SHORT TERM...88
LONG TERM....72
AVIATION...16
Hazardous weather outlook, May 5, 2:27 PM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
227 PM CDT Thu May 5 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-061930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
227 PM CDT Thu May 5 2022 /127 PM MDT Thu May 5 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Critical fire weather conditions are possible across much of the
area Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 1:54 PM CDTHeat AdvisoryMAFBorden, Brewster, Crane, Culberson, Dawson, Ector and 14 more30 hr
May 6, 1:54 PM CDTHigh Wind WarningMAFCulberson31 hr
May 6, 2:17 PM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 15 more24 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.